Alert archive / California / Small Craft Advisories in 2015

Small Craft Advisory 8, NWS Los Angeles, CA

February 10, 2015

NWS Los Angeles, CA issued this small craft advisory at Feb 10, 2015, 2:26 PM PST. It took effect at Feb 11, 2015, 4:00 AM PST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2015, 2:26 PM PST (22:26 UTC)
In effect from
Feb 11, 2015, 4:00 AM PST
Expired
Feb 12, 2015, 2:22 PM PST
In force
34 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 1:25 PM PST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 10, 1:25 PM PST, 1 hour 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
125 PM PST TUE FEB 10 2015

.SYNOPSIS...

SANTA ANA WINDS WILL DEVELOP TODAY AND PERSIST THROUGH THE REMAINDER
OF THE WEEK AS SURFACE HIGH PRESSURE BUILDS INTO THE GREAT BASIN. A
WARMING TREND WILL LEAD TO WELL ABOVE NORMAL TEMPERATURES FOR THE
SECOND HALF OF THE WEEK AND INTO THE WEEKEND AS HIGH PRESSURE BUILDS
ALOFT. COOLER WEATHER AND SOME CLOUDS SHOULD RETURN EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-FRI)...THE SANTA ANAS ARE BACK AND HERE TO STAY
FOR AWHILE. GRADIENTS AND UPPER SUPPORT WILL PEAK WED AND THU
MORNINGS, ENOUGH TO GENERATE ISOLATED WARNING LEVEL WINDS OVER THE
FAVORED PARTS OF LA COUNTY (MAINLY THE MTNS), WHILE ADVISORY LEVEL
WINDS COVER MOST OF THE REST OF VENTURA AND LA COUNTIES (MINUS THE
LA COASTAL PLAIN). TEMPS ALREADY STARTED A NOTICABLE UPWARD TREND
TODAY (CAMARILLO TIED A RECORD) AND THE WARMING TREND WILL CONTINUE
THROUGH FRI WITH HIGHS IN THE MID TO UPPER 80S ACROSS LOWER
ELEVATIONS AND POSSIBLY SOME ISOLATED LOWER 90S. RECORDS ARE MOSTLY
IN THE 88-91 RANGE SO THE CURRENT FORECAST IS RIGHT UP INTO THAT
TERRITORY.

FRIDAY WILL STILL BE BREEZY BUT A GOOD 10-15 MPH WEAKER THAN THE
NEXT COUPLE DAYS SO THE CURRENT HEADLINES ONLY RUN THROUGH THU
AFTERNOON.

.LONG TERM (SAT-TUE)...THE RIDGE PRETTY MUCH STAYS IN TACT THROUGH
THE WEEKEND BUT GRADIENTS WILL BE TRENDING ONSHORE SATURDAY AND
SUNDAY SO AT THE VERY LEAST WE WILL SEE COASTAL COOLING AS EARLY AS
SATURDAY, THEN WORKING ITS WAY INLAND ON SUNDAY. THE TROF THAT
PASSES THROUGH TODAY WILL EVENTUALLY PINCH OFF A LOW OVER NRN MEXICO
THAT WILL RETROGRADE TO A POINT OFF THE CENTRAL BAJA COAST ON
FRIDAY. MODELS HAD AT ONE TIME BROUGHT SOME SIGNIFICANT MOISTURE UP
WITH THAT LOW AS IT RESUMES ITS NORTHEASTWARD TREK LATE THIS
WEEKEND. HOWEVER, NEWER RUNS NOW ARE TAKING THE LOW ON A MORE
SOUTHERN TRAJECTORY THROUGH NRN MEXICO WITH LESS MOISTURE IN OUR
AREA. SO CLOUD FORECAST MAY BE A BIT OVERDONE SUNDAY AND TEMPS MAY
NEED SOME UPWARD ADJUSTMENT. LATEST RUNS ALSO ARE TOTALLY DRY FOR
OUR AREA THROUGH NEXT WEEK, SHOWING LITTLE HOPE OF ANY BREAKTHROUGH
STORMS, AT LEAST FOR THE NEXT 10 DAYS. THERE HAS BEEN A FAIR AMOUNT
OF MODEL FLIP-FLOPPING ON THIS THOUGH SO CONFIDENCE IN ANY
PARTICULAR SOLUTION REMAINS FAIRLY LOW IN THE LONGER RANGE.

&&

.AVIATION...09/1800Z.

MID/UPPER LEVEL RIDGE OF HIGH PRESSURE NORTH OF THE AREA AND TROUGH
OF LOW PRESSURE OVER THE PACIFIC NW STATES WILL SHIFT SOUTH. UPPER
LEVEL MODERATE NORTH WINDS WILL PREVAIL WHILE MID LEVEL LIGHT NORTH
WINDS BECOME LIGHT NORTHEAST AFTER 11/17Z. DISORGANIZED MARINE LAYER
WITH TOP APPROXIMATELY 2.6KFT AND ISOLATED CLOUD FIELD WILL DIFFER
BY MINUS 2KFT WEDNESDAY MORNING.

MARINE LAYER AT LAX AT 1720Z IS 2617 FEET DEEP AND THE INVERSION TOP
IS AT 4750 FEET WITH A TEMP OF 17 DEGREES C.

KLAX...INCREASING UPPER LEVEL CLOUDS LIKELY AFTER 11/12Z OTHERWISE
LOW LEVEL NORTHEAST WIND ABOVE .5KFT AROUND 15KT BETWEEN
11/07-11/16Z IS LIKELY.

KBUR...INCREASING UPPER LEVEL CLOUDS LIKELY AFTER 11/12Z OTHERWISE
LOW LEVEL NORTHEAST WIND ABOVE 1.5KFT AROUND 25KT BETWEEN
11/04-11/16Z IS LIKELY.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...10/200 PM.

SMALL CRAFT ADVISORY CONDITIONS FOR NORTH-NORTHWEST WINDS FOR THE
OUTER WATERS FROM POINT PIEDRAS BLANCAS TO POINT SAL AND FROM POINT
SAL TO SAN CLEMENTE ISLAND WILL LIKELY END LATE THIS EVENING. SCA
CONDITIONS FOR NORTHEAST WINDS WILL LIKELY EXIST FROM SANTA MONICA
TO VENTURA HARBOR AND OUT TO THE NORTHERN CHANNEL ISLAND WEDNESDAY
MORNING AND AGAIN THURSDAY MORNING AND LOCAL GUSTS TO 25 KT ARE
EXPECTED OVER THE SAN PEDRO BASIN AND OUT TO SANTA CATALINA ISLAND
AS WELL. THE RELATIVELY SHORT PERIOD WEST SWELL WILL CONTINUE TO
SUBSIDE BELOW SCA CONDITIONS FOR HAZARDOUS SEAS. A LONG PERIOD
WEST-NORTHWEST SWELL THAT WAS GENERATED LAST WEEK IN THE WESTERN
PACIFIC WILL ARRIVE LATE WED EVENING AND PERSIST THROUGH
FRIDAY...THE SWELL IS EXPECTED TO PEAK AT 10 FEET AND SCA CONDITIONS
FOR HAZARDOUS SEAS ARE POSSIBLE THURSDAY AFTERNOON.

&&

.BEACHES...10/200 PM.

HIGH SURF CONDITIONS WILL SUBSIDE THROUGH THIS EVENING.  THERE IS A
30 PERCENT CHANCE THAT HIGH SURF CONDITIONS COULD LINGER THROUGH 4
AM WEDNESDAY. A LONGER PERIOD WEST SWELL WILL MOVE INTO THE COASTAL
WATERS WEDNESDAY NIGHT AND HIGH SURF CONDITIONS MAY REDEVELOP FOR
LATE WEEK.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...MW
AVIATION/MARINE...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 10, 6:00 AM PST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST TUE FEB 10 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-111400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST TUE FEB 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY WINDS WILL AFFECT THE SANTA BARBARA SOUTH COAST AND THE I-5
CORRIDOR THIS MORNING. BEACHGOERS WILL FACE BOTH HAZARDOUS SURF AND
A GREATER THAN NORMAL RISK OF RIP CURRENTS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

A MODERATE SANTA ANA WIND EVENT AND VERY WARM TEMPERATURES ARE
EXPECTED BOTH WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:22 PM PSTHigh Wind WarningLOX29 hr
Feb 10, 2:22 PM PSTWind AdvisoryLOXLos Angeles44 hr
Feb 10, 3:02 PM PSTSmall Craft Advisory for Hazardous SeasLOX5 hr

Nearby

Small Craft Advisories in California, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.